Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 181, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 29, 2007, 12:50 PM MDT for Perkins County, Nebraska. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2007, 12:50 PM MDT (18:50 UTC)
- Expired
- May 29, 2007, 1:30 PM MDT
- In force
- 40 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Perkins County, NE
The radar
The North Platte radar (KLNX), 142 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 1:00 PM MDT | HAIL 0.88 | 4 N Elsie, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 12:29 PM MDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 6.8 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 740 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 291850 SVRLBF NEC135-291930- /O.NEW.KLBF.SV.W.0181.070529T1850Z-070529T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1250 PM MDT TUE MAY 29 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN PERKINS COUNTY IN SOUTHWEST NEBRASKA... * UNTIL 130 PM MDT * AT 1247 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR ELSIE...OR ABOUT 17 MILES EAST OF GRANT... AND MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GRAINTON BY 105 PM MDT... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4096 10162 4070 10161 4071 10125 4100 10125 $$ JWS
2 follow-up statements
000 WWUS53 KLBF 291910 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 210 PM CDT TUE MAY 29 2007 NEC135-291930- /O.CON.KLBF.SV.W.0181.000000T0000Z-070529T1930Z/ PERKINS NE- 110 PM MDT TUE MAY 29 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM MDT FOR EASTERN PERKINS COUNTY... AT 109 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR GRAINTON...OR ABOUT 22 MILES EAST OF GRANT...MOVING NORTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHEASTERN PERKINS COUNTY THROUGH 130 PM MDT A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4096 10162 4070 10161 4071 10125 4100 10125 $$ JWS
000 WWUS53 KLBF 291938 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 237 PM CDT TUE MAY 29 2007 NEC135-291947- /O.EXP.KLBF.SV.W.0181.000000T0000Z-070529T1930Z/ PERKINS NE- 137 PM MDT TUE MAY 29 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PERKINS COUNTY EXPIRED AT 130 PM MDT... THE STORM WHICH HAD PROMPTED THE WARNING HAD WEAKENED BELOW SEVERE LEVELS AND MOVED OUT OF THE COUNTY. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE THROUGH THE LATE EVENING HOURS WITH HEAVY RAIN AND SEVERE WEATHER STILL POSSIBLE. LAT...LON 4096 10162 4070 10161 4071 10125 4100 10125 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 1:54 AM MDT, 10 hours 56 minutes earlier.
Area forecast discussion, May 29, 1:54 AM MDT, 10 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 254 AM CDT TUE MAY 29 2007 .SYNOPSIS... COLD FRONT INCHING ITS WAY INTO THE PANHANDLE OF NEBRASKA THIS MORNING...WHICH IS SLOWER THAN PREVIOUS MODEL RUNS. UPPER LEVEL TROF/LOW DIGGING IN ACROSS MT AND N WY. SCT SHRA AND TSRA CONTINUE AHEAD OF THE FRONT WITH RICH MOISTURE ENVIRONMENT. && .DISCUSSION... COMPLEX WEATHER PATTERN CONTINUES AS NEXT 24 TO 48 HOURS POSE ALL KINDS OF PROBLEMS. MODELS HAVE BEEN TOO QUICK WITH THIS SYSTEM SO HAVE SIDED WITH SLOWLY SOLUTION. MODELS IN DECENT AGREEMENT EARLY ON SO HAVE GONE MORE WITH A BLEND...THEN SHIFT TO GFS. COLD FRONT WILL SLOWLY MOVE ACROSS THE FA TODAY AND TONIGHT. PRECIP H20 FROM LAST NIGHTS 00Z LBF SOUNDING AT 1.27 INCHES...WHICH IS NEAR ALL TIME MAX FOR MAY. ALTHOUGH GUIDANCE DROPS SOME THIS MORNING BOTH GFS AND NAM SOUNDINGS RETURN ABOVE 1.20 INCHES FOR TONIGHT. UPPER LEVEL SUPPORT AND SURFACE BASED CAPE EXCEEDING 1000 J/KG WILL COMBINE WITH HIGH MOISTURE TO BRING ADDITIONAL HEAVY RAIN AND POSSIBLY A FEW MARGINALLY SEVERE THUNDERSTORMS. WITH PREVIOUS RAINFALL AND EXPECTED HEAVY RAINFALL...HAVE POSTED A FFA FOR AREAS THAT SAW SIGNIFICANT RAINS LAST NIGHT. ALSO EXPECT ONLY MINOR CLEARING IN THE SOUTHWEST TODAY THUS TEMPS TO HAVE LITTLE DIURNAL SWING. IF MORE CLEARING DEVELOPS THROUGH EARLY AFTERNOON THAN EXPECTED...SURFACE TEMPS WOULD BE WARMER THAN EXPECTED AND AN INCREASE IN SURFACE BASED INSTABILITY AND STRONGER STORMS WOULD BE POSSIBLE. WILL HAVE TO KEEP AN EYE ON THIS. UPPER LEVEL CUT OFF LOW DEVELOPS OVER THE WESTERN DAKOTAS IN THE WAKE OF THE COLD FRONT. THIS WILL KEEP NW TO W FLOW AND SEVERAL WEAK DISTURBANCE RIDING AROUND THE LOW THROUGH MOST OF THE WEEK. ALTHOUGH LL MOISTURE IS DIMINISHED AFTER COLD FRONT PASSAGE...MAY HOLD ON TO ENOUGH TO PRODUCE ISOLD TO SCT LIGHT SHOWERS. REMAINDER OF THE FORECAST HIGHLY DEPENDENT ON CUT OFF LOWS SPEED TO MOVE EAST. ATTM CURRENT GRIDS GIVE A REASONABLE SOLUTION...ALTHOUGH MAY BE A TAD TO QUICK. && .AVIATION... THUNDERSTORMS ARE EXPECTED TO LET UP IN NORTH CENTRAL THROUGH SOUTHWEST NEBRASKA...BUT SHOWERS WILL CONTINUE. WITH THE PRECIPITATION THAT OCCURRED WITH THUNDERSTORMS OVERNIGHT...THE BOUNDARY LAYER SHOULD BECOME SATURATED TOWARD DAYBREAK...AND THERE IS A POSSIBILITY OF INSTRUMENT FLIGHT CONDITIONS IN LOW CEILINGS AND MARGINAL VISIBILITY. HOWEVER...CONFIDENCE IS NOT HIGH THAT THEY WILL COME TO BE...SO WE WILL KEEP MARGINAL VISUAL CONDITIONS IN THE TERMINAL FORECASTS FOR VALENTINE AND NORTH PLATTE AS WELL AS ON THE TWEB ROUTES IN WESTERN AND NORTHERN NEBRASKA. THE 500M AGL WIND FROM THE WSR-88D PROFILERS AT THEDFORD...HASTINGS AND GOODLAND INDICATE 40-50KT...AND THE PROFILER AT MCCOOK SHOWS 35-40KT. HOWEVER...GUSTY 15 TO 25 KNOT SURFACE WINDS CONTINUE AT VALENTINE AND NORTH PLATTE. THEREFORE WE WILL NOT PUT LOW LEVEL WIND SHEAR IN THE FORECAST. STILL...IF THE BOUNDARY LAYER WIND DECOUPLES...THE TERMINAL FORECASTS MAY NEED TO BE AMENDED FOR WIND SHEAR. && .HYDROLOGY... FLASH FLOOD WARNING CONTINUES FOR HAYES AND PORTIONS OF LINCOLN AND FRONTIER COUNTIES A FEW MORE HOURS. REPORTS OF OVER 5 INCHES IN NORTHERN HAYES ALONG WITH NUMEROUS WASHOUTS OF BRIDGES AND ROADWAYS. WITH ANOTHER ROUND OF POTENTIALLY HEAVY RAINFALL AGAIN EXPECTED TONIGHT...HAVE GONE WITH A FLASH FLOOD WATCH FOR THE SAME THREE COUNTIES. ELSEWHERE THE RISK IS CONSIDERABLY LOWER. ATTM DO NOT EXPECT NEARLY SO HIGH AMOUNTS..ALTHOUGH NOT RULING THEM OUT...AND FLASH FLOOD GUIDANCE FAIRLY HIGH. WILL HAVE TO WATCH HOW THE REST OF THE MORNING INTO EARLY AFTERNOON PLAYS OUT. STORM MOTION A LITTLE FASTER THAN YESTERDAY 10 TO 20 MPH...HOWEVER BACKBUILDING STILL GOING TO BE A PROBLEM. && .LBF WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM THIS AFTERNOON THROUGH WEDNESDAY MORNING FOR NEZ059-070-071. && MASEK/JRS
Hazardous weather outlook, May 29, 10:02 AM MDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1102 AM CDT TUE MAY 29 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-301200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1102 AM CDT TUE MAY 29 2007 /1002 AM MDT TUE MAY 29 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS TODAY AND TONIGHT WILL CONTINUE BRINGING THE POTENTIAL FOR HEAVY RAIN TO MUCH WESTERN AND NORTH CENTRAL NEBRASKA. DEEP MOISTURE AND THE TENDENCY FOR THESE STORMS TO MOVE ALONG THE SAME LINE FOR EXTENDED PERIODS WILL HELP BE RESPONSIBLE FOR THE HEAVIEST RAINFALL AREAS. IN PARTS OF SOUTHWEST NEBRASKA...VERY HEAVY RAIN OVERNIGHT HAS SATURATED THE SOIL. ANY NEW HEAVY RAIN WILL PRODUCE EXCESSIVE RUNOFF THAT WILL CAUSE FLOODING OF LOW LYING AREAS AND SMALL STREAMS WITH STORMS EXPECTED MAINLY THIS AFTERNOON AND EVENING. AREAS FROM CUSTER COUNTY INTO LOUP...GARFIELD AND WHEELER COUNTIES WILL EXPERIENCE THE HEAVY RAINFALL THROUGH THE AFTERNOON. AT THIS TIME...IT APPEARS THAT THE GREATEST RISK OF EXCESSIVE RAINFALL IS SOUTH AND EAST OF A LINE FROM ONEILL TO IMPERIAL. THE GREATEST THREAT OF SIGNIFICANT FLOODING WILL CONTINUE TO BE IN HAYES AND FRONTIER COUNTIES AND IN EASTERN AND SOUTHERN LINCOLN COUNTY WHERE THE HEAVY RAINFALL AMOUNTS OF 5 INCHES OR MORE FELL OVER A SIGNIFICANT AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS AGAIN A SLIGHT RISK OF SEVERE THUNDERSTORMS IN CENTRAL AND SOUTHWEST NEBRASKA THURSDAY NIGHT AND FRIDAY. ANOTHER WEAK FRONT PIVOTING THROUGH WESTERN AND NORTH CENTRAL NEBRASKA WILL GENERATE STRONG THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) SPRINGER/13
In the hours before
Local storm report, May 29, 7:51 AM MDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
851 AM CDT TUE MAY 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 AM FLOOD 4 SW WELLFLEET 40.71N 100.78W
05/29/2007 LINCOLN NE PUBLIC
ASHER ROAD 4 MI SOUTHWEST OF WELLFLEET WAS WASHED OUT
LAST NIGHT. THE RESIDENT LIVING ON THE ROAD ESTIMATED
RAINFALL AMOUNT OF 4 AND ONE HALF INCHES.
&&
JSWEETLocal storm report, May 29, 9:04 AM MDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1004 AM CDT TUE MAY 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 AM FLOOD 10 ESE HAYES CENTER 40.46N 100.84W
05/29/2007 HAYES NE PUBLIC
LAST NIGHTS HEAVY RAINS CREATED A 4 FT WALL OF WATER THAT
MOVED ALONG RED WILLOW CREEK A FEW MILES NNW OF HUGH
BUTLER LAKE...THE WAVE SWEPT OVER BRIGES AND OVERFLOWED
THE BANKS...DAMAGE THAT MAY HAVE OCCURED DUE TO THIS
TORRENT IS UNKNOWN AT THIS TIME.
&&
JSWEETLocal storm report, May 29, 12:31 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
131 PM CDT TUE MAY 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 PM FLASH FLOOD 10 E DICKENS 40.83N 100.80W
05/29/2007 LINCOLN NE PUBLIC
WATER OVER HIGHWAY 23
&&
HENDERSONThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 6:17 PM MDT | Severe Thunderstorm Warning | LBF | Hayes | 43 min |
| May 28, 6:38 PM MDT | Flash Flood Warning | LBF | Hayes | 4 hr |
| May 28, 6:45 PM MDT | Severe Thunderstorm Warning | LBF | Hayes | 45 min |
| May 28, 6:59 PM MDT | Flash Flood Warning | LBF | Frontier, Lincoln | 4 hr |
| May 28, 7:26 PM MDT | Tornado Warning | LBF | Hayes | 49 min |
| May 28, 7:41 PM MDT | Tornado Warning | LBF | Hayes | 49 min |
| May 28, 9:24 PM MDT | Severe Thunderstorm Warning | LBF | Hayes | 55 min |
| May 28, 10:41 PM MDT | Flash Flood Warning | LBF | Frontier, Hayes, Lincoln | 6 hr |
| May 29, 2:15 AM MDT | Flash Flood Watch | LBF | Boyd, Chase, Custer, Frontier, Garfield, Hayes and 5 more | 32 hr |
| May 29, 11:40 AM MDT | Tornado Warning | LBF | Lincoln | 35 min |
| May 29, 12:17 PM MDT | Flash Flood Warning | LBF | Lincoln | 88 min |
| May 29, 1:36 PM MDT | Flash Flood Warning | LBF | Custer, Lincoln, Logan | 114 min |
| May 29, 3:26 PM MDT | Flash Flood Warning | LBF | Lincoln | 3 hr |
| May 29, 3:29 PM MDT | Flash Flood Warning | LBF | Loup | 6 hr |
| May 29, 3:31 PM MDT | Tornado Warning | LBF | Lincoln | 29 min |
| May 29, 3:35 PM MDT | Flash Flood Warning | LBF | Custer | 6 hr |
| May 29, 3:41 PM MDT | Flash Flood Warning | LBF | Chase, Frontier, Hayes | 6 hr |
| May 29, 4:33 PM MDT | Severe Thunderstorm Warning | LBF | Hayes | 27 min |
| May 29, 4:37 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 23 min |
| May 29, 5:01 PM MDT | Severe Thunderstorm Warning | LBF | Hayes | 29 min |
| May 29, 5:31 PM MDT | Severe Thunderstorm Warning | LBF | Hayes | 29 min |
| May 29, 5:39 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 36 min |
| May 29, 5:48 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 27 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.